MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 45872
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4),.
 
Event or Problem Description
A distributor reported that an end-user experienced an issue with a bio-stable 5f dl-55 cm ir-145 kit non-valved picc.48 hours post placement, a leak was observed at the insertion site when infusing medication and fluids.The patient's left cubital fossa where picc was located was observed to swollen.The catheter was removed and replaced due to reduced flow rate at both lumens and worsening swelling.
 
Additional Manufacturer Narrative
Received one bioflo picc for evaluation.As received, the clamps were closed on the catheter's clear tubing, which were opened before testing.A visual inspection of the hubs and catheter shaft were reviewed using a microscope, no cracks or cuts/holes were noted.(catheter was 55cm noted to have not been trimmed) functional check: before air testing the clamps were opened to allow air to flow through the entire catheter.The catheter's tip was clamped off, the catheter was fully submerged into a beaker of water.A syringe with air was pressurized into the catheter to see if any air would leak for both lumens.There were no manufacturing non-conformances or damage observed during picc evaluation.The customer's experience with this picc device could not be definitively determined.The customer's reported complaint description cannot be confirmed.There was no damage or device non-conformance observed during evaluation of the returned sample.Dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The device history records for the bioflo picc packaging, picc assembly, valve assembly and luer hub molding lots were reviewed for any deviations related to the reported failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non conformance reports (ncr) written.Labeling review: as noted during the review of the directions for use (dfu) item number 16600226-01 that is supplied in the reported kit, the following precautions/warnings are stated: warnings: · do not use if package is opened or damaged.· do not fully insert catheter up to suture wing.· do not use sharp objects to open package as damage to the device may occur.· if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.· do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.Potential complications/adverse events catheter rupture management of lumen occlusion: provided there is no resistance with aspiration, flush the catheter vigorously with sterile normal saline to try to move the tip away from the vessel wall.Use a 10 ml or larger syringe.Precaution: never forcibly flush an obstructed lumen.If either lumen develops a thrombus, first attempt to aspirate the clot with a syringe.If aspiration fails, consult institutional protocol for management of thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20901555
Report Number1317056-2024-00236
Device Sequence Number13013148
Product Code LJS
UDI-Device IdentifierH965458720
UDI-PublicH965458720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number45872
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale